• question-icon

    What causes red patches on the penis?

default
Posted on Thu, 2 Jun 2016 in Urinary and Bladder Problems
Question: Hi,

I am a black circumcised male and I have red patches on my penis. There has been no blood and I do not have an STI. some of the patches are raised and some are flat. It is a little bit sore and sometimes a bit dry. I have tried 2 types of anti fungal cream but it has got worse instead of getting better. Does the redness indicate infection? Do I need antibiotics? I would like your advice please. Thanks.
doctor
Answered by Dr. Matthew J. Mangat 57 minutes later
Brief Answer:
Don't apply Daktarin again.

Detailed Answer:
Hello XXXX and welcome to HCM.
As an Urologist, i can fully understand your concern.

Do follow the underlined steps :

1. Get examined by an Urologist or skin specialist.
2. Get blood routine, RBS,creatinine,platelets,LFT,VDRL,HIV and HbsAg done.
3. Don't apply Daktarin again.
4. Maintain good penile hygiene.
5. Check your groin area,to see if you've any swellings there.
6. Avoid intercourse, till treatment of this lesion is over.

You may send the reports here,for an expert opinion.
Kindly mention,if this is the first episode and if you're on any other medication.
Wish you good health.

Dr.Matthew J. Mangat.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matthew J. Mangat 11 minutes later
Hi,

Is it possible that antibiotics can help?

Thanks
doctor
Answered by Dr. Matthew J. Mangat 11 minutes later
Brief Answer:
Antibiotic may help in some situations.

Detailed Answer:
Hi,

Without seeing your examination reports, it's difficult to opine on antibiotic treatment.
Antibiotics are sufficient, in some of the lesions.
Kindly follow my advice, in previous reply.

Wish you well.

Dr.Matthew J. Mangat.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matthew J. Mangat

Urologist

Practicing since :1981

Answered : 1897 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  HIV

doctor1 MD

I have no problem getting an erection but when I slip on a condon for sex I quickly lose it. This is a problem for me as I will have a lovely...

doctor1 MD

My girl and I had a sex on march 1, and we used condom but she is not having menstural cycle which was supposed to be on March 13, we are afraid...

doctor1 MD

I had unprotected sex 3-4 days before my period...during intercourse I noticed little blood..what must have caused that? I had an ipill within 2...

doctor1 MD

Hi I had intercourse last Saturday night using a condom. I was in the middle of my periods but we decided I should take the morning after pill just...

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a...

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Matthew J. Mangat
  • Q - What does discoloration on the penis head indicate?

  • Q - Is sexual intercourse after a varicocele operation risky?

  • Q - What does numbness in pelvic area after using weed indicate?

  • Q - What causes bowel and urinary discomfort post radiation for prostate...

  • Q - Is Moxicip advisable when on treatment for TB ?

  • Q - Suggest treatment for UTI and blood in urine

  • Q - Suggest treatment for intermittent pain in right testicle

  • Q - What do recurrent UTI and incontinence after TOT cystoscopy indicate?

  • Q - What do these below lab reports indicate?

  • Q - Suggest treatment for blood in urine, headaches and chills

backtotop2